What is this medicine? NAPROXEN; PSEUDOEPHEDRINE (na PROX en; soo doe e FED rin) is a combination of pain reliever and a decongestant. It is used to treat the aches, pains, and congestion of a cold. This medicine will not treat an infection.
This medicine may be used for other purposes; ask your health care provider or pharmacist if you have questions.
How should I use this medicine? Take this medicine by mouth with a full glass of water. Follow the directions on the prescription label. You can take it with or without food. If it upsets your stomach, take it with food. Do not cut, crush or chew this medicine. Take your medicine at regular intervals. Do not take it more often than directed.
Talk to your pediatrician regarding the use of this medicine in children. While this drug may be prescribed for children as young as 12 years old for selected conditions, precautions do apply.
Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.
NOTE: This medicine is only for you. Do not share this medicine with others.
medicines for depression, anxiety, or psychotic disturbances
medicines that treat or prevent blood clots like warfarin
NSAIDs, medicines for pain and inflammation, like ibuprofen or naproxen
other medicines for allergy, cough, cold, fever or pain
other medicine that contains naproxen or pseudoephedrine
St. John's Wort
This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.
What should I watch for while using this medicine? Tell your doctor or healthcare professional if your symptoms do not start to get better or if they get worse. Let your doctor know if you have pain or nasal congestion that gets worse or lasts for more than 7 days. Call your doctor if you have a fever that gets worse or lasts for more than 3 days.
Talk to your doctor if you need to use this medicine for more than 7 days. Using this medicine everyday for a long time may increase your risk of heart attack or stroke.
Do not take medicines such as ibuprofen with this medicine. Side effects such as stomach upset, nausea, or ulcers may be more likely to occur. Many medicines available without a prescription should not be taken with this medicine.
Can I stop taking the medication if I feel better? As a general rule, you should always take your medications exactly as prescribed and do not change the dosage or stop taking the medication without first discussing it with your healthcare provider.
I am on so many medications; do I have to take them all? This is called polypharmacymany different medications being used at the same time by one person. Sometimes, being on multiple medications is acceptable and appropriate but at other times it may be problematic. If you are receiving your medications from multiple physicians you need to ensure that they all know what medications you are taking. The best way to do this is to make a list of all the medications you are currently using, including all nutritional supplements, homeopathic remedies, vitamins and over-the-counter drugs (if possible, also include all the diseases you have been diagnosed with). Give a copy to every doctor who takes care of you so they have it on file, this way they can avoid duplicating medications and perhaps even try to consolidate some. After every doctor's visit remember to update the list accordingly. Also, as much as you possibly can, try to use the same pharmacy to fill all your prescriptions, this way any potential drug interactions can be caught and averted.